Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Self-absorbed, inattentive, timid, aggressive, socially withdrawn. History of partial seizures. Treatment?

Hi! My child is 6yr old boy,who has regular body growth, sleeps well, and there were no problems before or during child birth. My child is having difficulty at school, teachers are constantly complaining that he is self- absorbed, inattentive, does not complete the work at hand until personal supervision is given by the teacher. He s not interested in making friends or talking to kids of his age group. He s also very timid and has trouble going down stairs, treads with extreme caution, he often repeats things of his interest, his hand writing is bad in spite of his practicing daily, often interrupts conversation and stays persistent till hes got his message across, he s not attentive when spoken to, has had a fascination for spiderman for the last 2-3 yrs I do wish to mention that at the age of two months he suffered multiple Partial seizure , but the doctors confirmed he was normal, and was prescribed Gardenal ( phenobarbital ). Kindly please tell me whats wrong with my child, and whats should be the course of action me as the parent... Thanking you
Asked On : Sat, 23 Jun 2012
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Your child needs evaluation by a psychologist/psychiatrist to identify the reasons for his behavioural problems. Common things that need to be excluded are any learning disability, mild depression, etc.

Regarding epilepsy, is he still taking gardenal (phenobarbitone)? If yes, you may discuss with his neurologist to replace with another anti epileptic medicine, as gardenal may cause behavioural problems in children.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Wed, 24 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor